Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
emily95

acne after 2 years on acne.org regimen

Recommended Posts

Okay so I have using the acne.org regimen for 2 years. Initially it worked very well, but in the last 6 months I have started to develop large pustules on my cheeks and temples. I even included Glycolic acid into my regimen ( 4 months ago) and have showed no signs of improvement. On any given day, I have up 6 pustules on both cheeks and temples. Any suggestions to help get rid of /  prevent these pustules from forming!!! THANKS

 

Share this post


Link to post
Share on other sites

This is what happened to my daughter (I posted about it before seeing your post).  I can tell you what has not worked for her.  We went to a dermatologist who prescribed doxycycline, which made the acne spread all over her face.  Then the dermatologist thought it might be folliculitis, so we tried ketoconazole.  There was no significant change.  Then she tried Bactrim thinking maybe it was a gram-negative bacteria.  This caused large pustules to form, and we have not been able to get rid of them yet.  Now the derm wants to try cefuroxime, but I am reluctant.  I wonder though if maybe the bacteria build up resistance after long-term use of benzoyl peroxide?  We have tried to improve her diet for about a month, and now we are trying Dr Perricone's 3-day diet.  I am at a loss.

Share this post


Link to post
Share on other sites

thank you for replying, and the info!! I agree with you about the bacteria building up a tolerance to the BP

Share this post


Link to post
Share on other sites

I should add that the one thing that was different for my daughter is that it wasn't large pustules, but just more and more small ones.  Still, I think it could be the same thing of a more resistant strain of bacteria getting a foothold.   We were referred to a more specialized dermatologist and will see her in about a month.  I am guessing she will probably recommend Roaccutane.  Accutane worked for me but that was over 20 years ago when it was still pretty new and there was not as big a concern about side effects. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×